Maybe this is why!
Project Gulf Impact
Thousands in Gulf Suffer from Misdiagnosed Skin Lesions
Symptoms experienced by Gulf residents may be the result of exposure to chemical dispersants
July 30, 2010
FOR IMMEDIATE RELEASE
Plaquemines Parish, Louisiana—Area residents have begun to show up at clinics and hospitals with mysterious scabs and pustules covering their extremities, as reported from residents to non-profit relief organizations in the Gulf.
One thirty-three year-old woman, who wished to remain anonymous, has disclosed to Project Gulf Impact that upon seeking medical advice at a clinic, she was told she had scabies. Hours later, she was told by an area hospital that she had a staph infection. The woman was treated with a shot of penicillin and Elimite cream, a topical agent for the treatment of scabies mite infestations, and an oral antibiotic. In addition to the lesions, the woman reported aching bones, weight loss, stomach pains, inflammation in her leg and sties developing in her eyes.
Other residents have shown up at local doctors and area hospitals reporting similar symptoms. According to area residents suffering from the mysterious rash, patients feel like they are not being given the proper medical treatment. Doctors have told area patients they are suffering from scabies with no clear diagnosis and from Staphylococcus infections with no underlying cause.
Exposure to chemicals, such as those being used to break down oil in the region, like the dispersant, Corexit, may be the cause of such infections. Corexit is an agent that has been proven to break down lipid membranes, which cover and protect human skin. Human skin is composed of a thin layer of lipids and Corexit, by nature, breaks down these organized barriers into smaller individual molecules allowing the barrier to become permeable to pathogens. The skin irritation could be caused by prolonged exposure to these chemicals and could break down the ability of the body to fight off infection.http://journals.democraticunderground.com/kpete/14336